Badges (1)

About

Member has chosen to not make this information public.

Groups (1)

Pages

Member not yet following any Pages.

Posts (5)

Apr 10, 2017 · Side effects of kidney transplant meds in Transplants

Thanks for your support Rosemary, I do have an office appointment with my Nephrologist at the end of the month. We’ll be discussing my current medications at that time. I feel confident that things will go well. Hope all is well with you. Stay strong & healthy.
Darlene

Mar 23, 2017 · Side effects of kidney transplant meds in Transplants

@rosemarya, Thanks for your response. It is a good idea to contact my Mayo transplant coordinator for my refill on the Zofran or any other prescriptions when I get a push back from my local Nephrologist. I have my 2 year follow-up in August with Mayo. I didn’t contact Mayo because I was told by Mayo doctors that I was released to my local Nephrologist who would take care of my prescriptions. I’m just a little disappointed. When I had my first kidney transplant at Chapel Hill Hospital in North Carolina, my nephrology team took care of everything, any prescriptions I needed, I got from my nephrology team. They took great care of me. They were very confident and very skilled in their craft and understood that taking care of the entire body (within reason) was directly related to keeping the kidney functioning. When I was depressed, they prescribed an anti depression medicine for 6 months, they didn’t say go see a therapist. When I had the flu or was sick they would prescribe medication or put me in the hospital, they didn’t say go see a PCP. My kidney transplant lasted 15 years and didn’t fail until after I moved away. I’m sorry I have that comparison to think about, Chapel Hill nephrology team set the bar high. On the bright side, I must say that Mayo have the very best physicians and I’m grateful to be under their superb care.

Mar 23, 2017 · Side effects of kidney transplant meds in Transplants

I received my 2nd kidney transplant in Sept 2015 at Mayo. About a year later
I started experiencing severe diarrhea, nausea and vomiting and was hospitalized
at Mayo in October 2016. There I received an upper GI and a colonoscopy.
It was determined that I was having side effects from one of my
immunosuppressant and my magnesium meds. My immunosuppressant
was changed and I was given Zofran to help with the nausea. I like the
Zofran because it works right away and I only take it as needed. I notice
that most of my meds have nausea as a side effect.
I need a refill on my Zofran and now my nephrologist refused to write the
script.
He wants me to go back to my GI doctor at Mayo to get my refills.
I noticed most of my meds have nausea as a side effect.
I feel my nephrologist should write the prescription for
the Zofran because I take it for the relief of nausea which is
a side effect of my transplant meds. I would love to hear others
opinions on this issue as I am considering changing nephrologist.

Aug 25, 2016 · Post 2nd Kidney Transplant in Transplants

No, I did not experience weight or appetite loss with my first Kidney transplant, it was very successful, went back to work in 6 months and it lasted almost 16 years That was 20 years ago, and I am now 20 years older, I think my body may be responding differently with age and it seems to be a bit more challenging to keep the weight on.

Aug 25, 2016 · Post 2nd Kidney Transplant in Transplants

I had my second kidney transplant almost one year ago (yoohoo). I am concerned because I’m not able to gain weight as a matter of fact, I’m loosing weight. Most of it is because I have moderate diarrhea as a side effect of the magnesium tabs I have to take. The other part is I just have less of a appetite, so I have to remind myself to eat even when I’m not hungry.
Has anyone else experience problems with weight loss or appetite loss after transplant and what steps did you take to resolve it or gain weight?